Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 29, NWS Gaylord, MI

March 27, 2016

NWS Gaylord, MI issued this small craft advisory at Mar 27, 2016, 10:13 AM EDT. It took effect at Mar 28, 2016, 2:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2016, 10:13 AM EDT (14:13 UTC)
In effect from
Mar 28, 2016, 2:00 AM EDT
Expired
Mar 28, 2016, 11:09 PM EDT
In force
21 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

192 
WHUS73 KAPX 271413
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1013 AM EDT SUN MAR 27 2016

LMZ341-344>346-272215-
/O.NEW.KAPX.SC.Y.0029.160328T0600Z-160329T0000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1013 AM EDT SUN MAR 27 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
6 follow-up statements
212 
WHUS73 KAPX 271949
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
349 PM EDT SUN MAR 27 2016

LMZ341-272100-
/O.CAN.KAPX.SC.Y.0029.160328T0600Z-160329T0000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
349 PM EDT SUN MAR 27 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347>349-LMZ323-342-280400-
/O.EXB.KAPX.SC.Y.0029.160328T0900Z-160329T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
349 PM EDT SUN MAR 27 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ344>346-280400-
/O.CON.KAPX.SC.Y.0029.160328T0600Z-160329T0000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
349 PM EDT SUN MAR 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT
MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
616 
WHUS73 KAPX 280324
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1124 PM EDT SUN MAR 27 2016

LMZ344>346-281130-
/O.CON.KAPX.SC.Y.0029.160328T0600Z-160329T0000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1124 PM EDT SUN MAR 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-LMZ323-342-281130-
/O.CON.KAPX.SC.Y.0029.160328T0900Z-160329T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1124 PM EDT SUN MAR 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
049 
WHUS73 KAPX 280759
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
359 AM EDT MON MAR 28 2016

LSZ321-281600-
/O.EXB.KAPX.SC.Y.0029.160328T0759Z-160329T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
359 AM EDT MON MAR 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-LMZ341-LSZ322-281600-
/O.EXA.KAPX.SC.Y.0029.000000T0000Z-160329T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
359 AM EDT MON MAR 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-281600-
/O.EXT.KAPX.SC.Y.0029.160328T0759Z-160329T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
359 AM EDT MON MAR 28 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-281600-
/O.EXT.KAPX.SC.Y.0029.160328T0759Z-160329T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
359 AM EDT MON MAR 28 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT TUESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ344>346-281600-
/O.CON.KAPX.SC.Y.0029.000000T0000Z-160329T0000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
359 AM EDT MON MAR 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
680 
WHUS73 KAPX 281408
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1008 AM EDT MON MAR 28 2016

LHZ345-346-LMZ323-341-342-344>346-LSZ322-282215-
/O.CON.KAPX.SC.Y.0029.000000T0000Z-160329T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1008 AM EDT MON MAR 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-282215-
/O.CON.KAPX.SC.Y.0029.000000T0000Z-160329T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1008 AM EDT MON MAR 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-282215-
/O.CON.KAPX.SC.Y.0029.000000T0000Z-160329T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1008 AM EDT MON MAR 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
393 
WHUS73 KAPX 281945
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EDT MON MAR 28 2016

LHZ345-346-LMZ323-341-342-344>346-LSZ322-290000-
/O.CON.KAPX.SC.Y.0029.000000T0000Z-160329T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
345 PM EDT MON MAR 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-290345-
/O.CON.KAPX.SC.Y.0029.000000T0000Z-160329T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
345 PM EDT MON MAR 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-290345-
/O.CON.KAPX.SC.Y.0029.000000T0000Z-160329T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
345 PM EDT MON MAR 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
350 
WHUS73 KAPX 290309
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1109 PM EDT MON MAR 28 2016

LHZ347>349-290415-
/O.CAN.KAPX.SC.Y.0029.000000T0000Z-160329T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1109 PM EDT MON MAR 28 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ321-290415-
/O.CAN.KAPX.SC.Y.0029.000000T0000Z-160329T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1109 PM EDT MON MAR 28 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 6:54 AM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 27, 6:54 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
654 AM EDT SUN MAR 27 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 339 AM EDT SUN MAR 27 2016

HIGH IMPACT WEATHER POTENTIAL: NOTHING SIGNIFICANT.

PATTERN SYNOPSIS/EXPECTED EVOLUTION: RATHER TRANSIENT PATTERN
CONTINUES...WITH RIDGE/TROUGH/RIDGE CONFIGURATION SLIDING ACROSS THE
COUNTRY. TROUGHING FROM THE ABOVE CENTERED JUST TO OUR WEST...WITH
ONE EMBEDDED (AND STEADILY WEAKENING) SHORTWAVE ROTATING THROUGH THE
NORTHERN MISSISSIPPI VALLEY...WITH ANOTHER WAVE EMERGING OUT OF THE
FOUR CORNERS INTO THE OKLAHOMA/TEXAS PANHANDLES. OUR WEATHER WILL BE
MORE DICTATED BY THE LATTER THAN THE FORMER...WITH LEAD SHORTWAVE
ATTENDANT PRECIPITATION CORE LARGELY SWINGING WEST OF OUR REGION
THIS MORNING...ALL-THE-WHILE BLOSSOMING ARE OF RAIN WITH SOUTHERN
WAVE MAKES A RUN NORTHEAST OUT OF THE SOUTHERN PLANS. THIS MOISTURE
AXIS WILL SPREAD ACROSS OUR AREA LATER TODAY AND TONIGHT...BRINGING
A ROUND OF CLOUDS AND RAIN ALONG WITH IT.

PRIMARY FORECAST CONCERNS/CHALLENGES: TEMPERATURE TRENDS AND RAIN
EVOLUTION.

DETAILS: ALBEIT CLOUDS WILL BE ON THE INCREASE...SHOULD BE A MOSTLY
DRY START TO THE DAY WITH GUIDANCE DERIVED SOUNDINGS SHOWING LOWER
LEVELS REMAINS SLOW TO SATURATE. ONLY EXCEPTION TO THIS MAY BE
ACROSS EASTERN UPPER WHERE MOISTURE WILL BE A TOUCH DEEPER...PERHAPS
DEEP ENOUGH TO KICK OFF A FEW VERY LIGHT SHOWERS/SPRINKLES (WHICH
MIGHT BE MIXED WITH A BIT OF SNOW GIVEN INITIAL DRY LOWER LEVEL
ENVIRONMENT). RAIN CHANCES RAMP UP RATHER SUBSTANTIALLY HEADING
THROUGH THE AFTERNOON AS UPPER JET DYNAMICS/MID LEVEL WAVE
SUPPORT/SURFACE CONVERGENCE WORK IN TANDEM TO TRIGGER RATHER
IMPRESSIVE FGEN RESPONSE ALONG NORTHEAST EXPANDING DEEP LAYER
MOISTURE PLUME. THE ABOVE LOOKS TO REMAIN FAIRLY TRANSIENT...WITH
MOST OF THE RAIN EXITING OFF TO OUR EAST BY LATER THIS EVENING. WILL
NEED TO WATCH STRONGER DEFORMATION DYNAMICS ON NORTH SIDE OF
NORTHEAST PIVOTING VORT MAX/DEEPENING SURFACE LOW OVERNIGHT...WHICH
MAY LINGER BETTER RAINS LONGER FOR AREAS DOWN NEAR SAGINAW BAY. IN
ADDITION...SYSTEM BACKSIDE LOW LEVEL MOISTURE AND FORCED ASCENT INTO
THE INTERIOR HIGHLANDS VIA DEVELOPING NORTHWEST WINDS MAY BE ENOUGH
TO KICK OFF SOME DRIZZLE TOWARD MONDAY MORNING ALL IN ALL...NOT A
HUGE RAIN MAKER...ALTHOUGH GIVEN FGEN SIGNAL WOULD NOT BE SURPRISED
IF SOME AREAS OF NORTHERN LOWER MICHIGAN CAME IN WITH HALF INCH OR
SLIGHTLY GREATER TOTALS BY MORNING.

CLOUDS WILL LARGELY OFFSET CONTINUED WAA TODAY...WITH READINGS
RATHER SIMILAR TO THOSE EXPERIENCED YESTERDAY (40S AND 50S). POST-
SYSTEM CAA IS LIMITED WITH THIS SYSTEM...KEEPING TEMPERATURES FAIRLY
"MILD" TONIGHT...MOSTLY REMAINING IN THE LOWER AND MIDDLE 30S.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 339 AM EDT SUN MAR 27 2016

MONDAY THROUGH WEDNESDAY...

FAIRLY PROGRESSIVE PATTERN DURING THE MID RANGE PERIOD WITH A PAIR
OF STORM SYSTEMS TO DEAL WITH. THE MAIN FORECAST CHALLENGES REVOLVE
AROUND THE TIMING OF EXITING PRECIPITATION MONDAY...HOW COLD IT WILL
GET MONDAY NIGHT AND THE TIMING OF INCOMING PRECIPITATION TUESDAY
NIGHT AND WEDNESDAY.

LOW PRESSURE CONTINUES TO DEEPEN AS IT MOVES BY TO OUR SOUTHEAST.
THEREFORE...HAVE EXTENDED POPS THROUGH THE MORNING ACROSS SOUTHEAST
ZONES. COLDER AIR BEHIND THIS SYSTEM DOESN'T LOOK LIKE IT WILL LINE
UP FAST ENOUGH TO MIX THE OUTGOING RAIN WITH ANY SNOW AT THIS POINT
(BUT IT WILL BE CLOSE). MEANWHILE...INCREASING OVER LAKE INSTABILITY
ACROSS NORTHWEST ZONES MAY LEAD TO SOME SPRINKLES OR FLURRIES. NORTH
NORTHWEST WINDS WILL BE QUITE GUSTY AS WELL WITH GUSTS OF UP TO 25
MPH OR SO. SKIES SHOULD START OFF MOSTLY CLOUDY...BUT DRIER AIR
ADVECTING IN FROM THE NORTHWEST SHOULD AT LEAST PARTIALLY CLEAR
SKIES AS WE GO THROUGH THE AFTERNOON HOURS. HIGHS RANGING FROM THE
COOLER UPPER 30S TO MIDDLE 40S.

MONDAY NIGHT INTO TUESDAY...HIGH PRESSURE BUILDS INTO NORTHERN
MICHIGAN MONDAY NIGHT THEN SLIPS OFF TO OUR EAST DURING THE DAY
TUESDAY. THIS SHOULD LEAD TO MOSTLY CLEAR SKIES AND LIGHT WINDS.
PRETTY CHILLY MONDAY NIGHT WITH LOWS RANGING FROM THE UPPER TEENS TO
THE MIDDLE 20S. SEASONABLY COOL TUESDAY WITH HIGHS MAINLY IN THE
40S.

TUESDAY NIGHT INTO WEDNESDAY...LOW PRESSURE EMERGES OUT OF THE
ROCKIES AND HEADS TOWARD NORTHERN MICHIGAN. MODELS ARE TRENDING A
LITTLE FARTHER SOUTH (TRACKING IT ACROSS EASTERN UPPER OR THE
STRAITS REGION) WHICH MAY KEEP COOLER AIR IN PLACE UP THAT WAY AND
NOT ALLOW IT TO WARM UP QUITE AS MUCH ELSEWHERE. RAIN CHANCES WILL
INCREASE FROM WEST TO EAST...BECOMING LIKELY ACROSS WESTERN ZONES ON
WEDNESDAY. STILL KIND OF CHILLY EAST TUESDAY NIGHT WITH LOWS IN THE
UPPER 20S WHILE AREAS NEAR THE LAKE MICHIGAN SHORELINE ONLY DROP
INTO THE MIDDLE AND UPPER 30S. HIGHS WEDNESDAY RANGING FROM THE
MIDDLE 40S NORTH TO PERHAPS THE MIDDLE 50S SOUTH.

WEDNESDAY NIGHT THROUGH SATURDAY...

...HERE COMES ANOTHER ARCTIC BLAST...

LOW PRESSURE CONTINUES TO TRACK ACROSS THE REGION THROUGH THURSDAY
BRINGING RAIN ALONG WITH IT. A STRONG COLD FRONT WILL THEN SWEEP
ACROSS THE REGION WITH COLDER TEMPERATURES...BRISK WINDS AND
EVENTUALLY LAKE EFFECT SNOW SHOWERS TO FOLLOW FOR THURSDAY NIGHT
INTO FRIDAY. A PIECE OF THE POLAR VORTEX THEN DROPS SOUTH FOR LATER
IN THE WEEKEND BRINGING MORE SNOW SHOWERS AND EVEN COLDER
TEMPERATURES. LUCKILY LATEST MODEL TRENDS ARE FOR THIS TROUGH TO BE
FAIRLY PROGRESSIVE AND NOT QUITE AS DEEP AS PREVIOUS MODEL RUNS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 648 AM EDT SUN MAR 27 2016

CLOUDS WILL LOWER AND THICKEN TODAY AS LOW PRESSURE MOVES ACROSS
THE REGION THROUGH TONIGHT. DEEP MOISTURE ROTATING IN FROM THE
SOUTHWEST WILL SPREAD RAIN ACROSS ALL SITES DURING THE AFTERNOON
AND EVENING HOURS. MVFR/IFR CIGS EXPECTED AS THIS OCCURS...WITH
GROWING HINTS IN GUIDANCE OF BRIEF (BUT PERHAPS SUBSTANTIAL) FOG
DEVELOPMENT AS THIS MOISTURE OVERSPREADS THE EXISTING SNOW PACK.
HAVE TRENDED DOWN IN THE VIS DEPARTMENT...BUT NOT NEARLY AS
AGGRESSIVE AS MOST GUIDANCE WOULD SUGGEST. SOMETHING TO MONITOR
FOR SURE. DRIER AIR MOVING IN LATE TONIGHT SHOULD TEND TO LIFT THE
FOG BUT THE LOWER CIGS SHOULD REMAIN. RAIN WILL END AT ALL
SITES THIS EVENING...EXCEPT FOR TO LINGER AT APN OVERNIGHT.

&&

.MARINE...
ISSUED AT 339 AM EDT SUN MAR 27 2016

LIGHT SOUTHEAST WINDS THIS MORNING SLOWLY SWING AROUND TO
THE NORTHWEST TONIGHT AND MONDAY...BECOMING INCREASINGLY GUSTY IN
THE PROCESS AS DEEPENING LOW PRESSURE ADVANCES ACROSS THE EASTERN
LAKES. MAY SEE SOME LOW END SCA CONDITIONS DEVELOP LATER TONIGHT AND
MONDAY...PARTICULARLY ACROSS LAKE MICHIGAN AND LAKE HURON.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

SHORT TERM...MSB
LONG TERM...SULLIVAN
AVIATION...SULLIVAN
MARINE...MSB
Hazardous weather outlook, Mar 27, 10:04 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1004 AM EDT SUN MAR 27 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-281200-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1004 AM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MINOR RIVER FLOODING IS EXPECTED ALONG THE RIFLE RIVER NEAR STERLING
MONDAY AFTERNOON INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:    WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

MSB/JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 9:24 AM EDTRiver Flood WarningAPXArenac63 hr

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.